Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Autoimmune thyroid problem, TSH normal, taking thyroxine, have weight gain, mood swings, constipation. Further course of action?

Hello Dr.Shehzad I ve had a thyroid test and it turned out that my TSH levels are in the normal range, but I have an autoimmune thryoid problem. I had many symptoms of a thyroid problem, so I started taking 25 mcg thryoxine tablets and gradually increased the dosage to 75 mcg under my doctor s supervision. Since a couple of weeks ago, I started to experience weight gain . mood swings and constipation. I gained 3 kgs in just 2-3 weeks. Consequently, I increased my dosage of thryoxine to 100 mcgs, it s been 3 days now.. Does this 25 mcg increase in thyroxine dosage pose any health threats to me? I did not consult my doctor.
Tue, 3 Dec 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi,
Thanks for using Healthcaremagic,
You are known case of Hypothyroidism and taking replacement therapy of Thyroxine.
This is good that your TSH level is normal.

Please do not increase the dose of Thyroxine by yourself as excess of Thyroxine will result in Thyrotoxicosis which is not desirable.

Your weight gain and mood swing may be due to some other reason and not because of hypothyroidism.

Please take care of your diet especially calories and enough exercise regularly to maintain weight.

I would suggest you to consult your Endocrinologist/Physician and get Thyroid function done and adjust dose accordingly.

Hope this information helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hypothyroidism


Autoimmune thyroid problem, TSH normal, taking thyroxine, have weight gain, mood swings, constipation. Further course of action?

Hi, Thanks for using Healthcaremagic, You are known case of Hypothyroidism and taking replacement therapy of Thyroxine. This is good that your TSH level is normal. Please do not increase the dose of Thyroxine by yourself as excess of Thyroxine will result in Thyrotoxicosis which is not desirable. Your weight gain and mood swing may be due to some other reason and not because of hypothyroidism. Please take care of your diet especially calories and enough exercise regularly to maintain weight. I would suggest you to consult your Endocrinologist/Physician and get Thyroid function done and adjust dose accordingly. Hope this information helps. Take care. Good Luck. Dr.Akhilesh Dubey M.D.